Alert archive / Mississippi / Areal Flood Warnings in 2012

Areal Flood Warning 9, NWS Mobile, AL

August 30, 20124 counties in Mississippi; Mobile County, Washington County, Alabama

NWS Mobile, AL issued this areal flood warning at Aug 30, 2012, 2:28 AM CDT for 4 counties in Mississippi; Mobile County, Washington County, Alabama. It was in force for 12 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2012, 2:28 AM CDT (07:28 UTC)
Expired
Aug 30, 2012, 2:30 PM CDT
In force
12 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

Counties Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 6:47 AM CDTFLASH FLOODLucedale, MSEMERGENCY MANAGER REPORTS SEVERAL HOMES FLOODED AND ROADS IN AND AROUND LUCEDALE MS.
Aug 30, 8:06 AM CDTFLASH FLOODAgricola, MSWATER COVERING HIGHWAY 613 AND ALMOST ENTERING HOUSES.
Aug 30, 9:15 AM CDTFLASH FLOODLeakesville, MSLAW ENFORCEMENT REPORTS NUMEROUS WATER RESCUES TAKING PLACE IN THE LEAKESVILLE AREA.
Aug 30, 10:15 AM CDTFLOOD5 Wnw Wilmer, MSPUBLIC REPORT OF 17 5/8 INCHES OF RAIN SINCE 08/27/12...9.5 INCHES OF RAIN FROM 10 PM 8/29/2012 TO 10AM 08/30/2012. LOCATED ON ESCATAWPA RIVER AT AL/MS STATE LINE ON HIGHWAY 98. RIVER GAUGE CAMPGROUND AT 17.57 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

982 
WGUS44 KMOB 300728
FLWMOB

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
228 AM CDT THU AUG 30 2012

ALC097-129-MSC039-041-111-131-301930-
/O.NEW.KMOB.FA.W.0009.120830T0728Z-120830T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AL-STONE MS-PERRY MS-GREENE MS-GEORGE MS-MOBILE AL-
228 AM CDT THU AUG 30 2012

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLOOD WARNING FOR...
  GEORGE COUNTY IN SOUTHEAST MISSISSIPPI...
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  PERRY COUNTY IN SOUTHEAST MISSISSIPPI...
  STONE COUNTY IN SOUTHEAST MISSISSIPPI...
  MOBILE COUNTY IN SOUTHWEST ALABAMA...
  SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 230 PM CDT THURSDAY

* AT 220 AM CDT...A LONG DURATION OF RAINFALL WAS INDICATED OVER     
  THE WARNED AREA AND WILL CONTINUE THROUGH MOST OF THE NEXT 6 TO 9
  HOURS...AND MAYBE LONGER AS ISAAC'S RAINBANDS ALLOW STORMS TO
  TRAIN OVER THE SAME REGION REPEATEDLY. THIS WILL CAUSE FLOODING OF
  LOW LYING AND POOR DRAINAGE AREAS. DUE TO THE LONG DURATION OF THIS
  EVENT...FLASH FLOODING WILL TRANSITION INTO A GENERAL INUNDATION
  FLOODING AS SMALL CREEKS AND STREAMS CONTINUE TO OVERFLOW THEIR
  BANKS OVER THE WARNED AREA THROUGH MIDDAY.

ALL INTERESTED PARTIES SHOULD TAKE NECESSARY 
PRECAUTIONS   IMMEDIATELY.

* LOCATIONS IMPACTED INCLUDE...
  REGIONAL AIRPORT IN WEST MOBILE...          MIDTOWN MOBILE...
  EASTERN DAUPHIN ISLAND...                   DOWNTOWN MOBILE...
  CENTRAL DAUPHIN ISLAND...                   CODEN...
  TILLMANS CORNER...    THEODORE...           SEMMES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN DANGER FROM THE FLOOD WATERS AND NEED RESCUE 
ASSISTANCE CALL 911. TO REPORT FLOODING TO THE NATIONAL WEATHER 
SERVICE CALL (800) 284-9059.

&&

LAT...LON 3091 8934 3092 8914 3143 8915 3143 8847
      3132 8830 3094 8818 3072 8801 3033 8813
      3024 8810 3023 8828 3024 8828 3027 8812
      3036 8820 3037 8825 3032 8826 3037 8826
      3039 8840 3073 8842 3067 8934

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Aug 29, 7:54 PM CDT, 6 hours 34 minutes earlier.

Area forecast discussion, Aug 29, 7:54 PM CDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
754 PM CDT WED AUG 29 2012

.MESOSCALE UPDATE...TORNADO THREAT IS INCREASING IN THE SHORT TERM
OVER SOUTHEASTERN MISSISSIPPI AND POSSIBLY SOUTHWESTERN ALABAMA.
LATEST RADAR TRENDS INDICATES VERY FAVORABLE ENVIRONMENT FOR
TORNADOES DEVELOPING IN THE SHORT-TERM. LCL HEIGHTS ARE LOWERING
WITH TIME...0-1 KM VERTICAL WIND SHEAR VALUES REMAIN HIGH AND 0-500
MLCAPES ARE RANGING BETWEEN 500-1000 M2 S-2.

OVER PAST TWO HOURS...INDIVIDUAL UPDRAFTS ARE BECOMING MORE DISCRETE
ALONG PARENT OUTER RAINBAND AND DRY AIR IS ENHANCING THE EVAPORATIVE
POTENTIAL SOMEWHAT OF FORWARD FLANK DOWNDRAFTS AS WELL (CAN SEE THIS
ON BASE VEL WITH HIGHER WIND SPEEDS VERY CLOSE TO GROUND). HAVE
NOTED DEEPER CIRCULATIONS WITH MORE INTENSE OBSERVED MESOCYCLONE
ROTATION.

OVERALL RAINBAND WILL KEEP FRESH SUPPLY OF WEAK TOP MODERATELY
ROTATIONALLY INTENSE MESOCYCLONES NEXT SEVERAL HOURS. TORNADO WATCH
# 595 REMAINS IN EFFECT UNTIL MIDNIGHT. A FLASH FLOOD WARNING IS
ALSO IN EFFECT FOR A LARGE PART OF INTERIOR SOUTHEASTERN MISSISSIPPI
WHERE INTENSE RAINBANDS WILL FURTHER EXACERBATE RIVER AND CREEK
FLOODING AS WELL AS OVERALL GENERAL INUNDATION.

/23 JMM

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  87  76  89  74 /  70  70  50  40  20
PENSACOLA   79  88  78  89  76 /  70  70  50  40  20
DESTIN      79  87  79  87  77 /  60  70  50  30  10
EVERGREEN   74  87  72  91  72 /  70  70  50  40  20
WAYNESBORO  73  86  73  90  72 /  70  60  40  50  20
CAMDEN      73  86  72  92  72 /  60  70  50  40  20
CRESTVIEW   75  87  74  91  74 /  60  70  50  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WARNING FOR THE FOLLOWING ZONES: LOWER BALDWIN...
     LOWER MOBILE...

     WIND ADVISORY FOR THE FOLLOWING ZONES: LOWER BALDWIN...LOWER
     MOBILE...UPPER MOBILE...

     FLASH FLOOD WATCH FOR THE FOLLOWING ZONES: LOWER
BALDWIN...LOWER      MOBILE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...

     HIGH SURF WARNING FOR THE FOLLOWING ZONES: LOWER
BALDWIN...LOWER      MOBILE...

FL...COASTAL FLOOD ADVISORY FOR THE FOLLOWING ZONES: COASTAL
     ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...

     HIGH SURF WARNING FOR THE FOLLOWING ZONES: COASTAL ESCAMBIA...
     COASTAL OKALOOSA...COASTAL SANTA ROSA...

MS...FLASH FLOOD WATCH FOR THE FOLLOWING ZONES: GEORGE...GREENE...
     PERRY...STONE...WAYNE...

     WIND ADVISORY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...     STONE...

GM...SMALL CRAFT ADVISORY FOR THE FOLLOWING ZONES: COASTAL WATERS
     FROM DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...
     WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM...

&&

22/16
Hazardous weather outlook, Aug 29, 6:46 AM CDT, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
646 AM CDT WED AUG 29 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
646 AM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A TROPICAL STORM WARNING IS IN EFFECT FOR THE COASTAL COUNTIES OF
ALABAMA...THE NORTHWEST FLORIDA PANHANDLE...AND A PORTION OF
SOUTHEAST MISSISSIPPI.  THE NATIONAL HURRICANE CENTER EXPECTS
HURRICANE ISAAC TO CONTINUE SLOWLY NORTHWESTWARD INTO SOUTHEAST
LOUISIANA.

TROPICAL STORM CONDITIONS ARE EXPECTED TODAY OVER EXTREME
SOUTHWESTERN ALABAMA AND EXTREME SOUTHEAST MISSISSIPPI AND ARE
POSSIBLE OVER THE NORTHWEST FLORIDA PANHANDLE.  TROPICAL STORM
CONDITIONS ARE POSSIBLE TONIGHT OVER COASTAL SOUTHWEST ALABAMA AND
EXTREME SOUTHEAST MISSISSIPPI.

SOUTHEAST WINDS OF 20 TO 35 MPH OVER THE COASTAL COUNTIES AND
EXTREME SOUTHEAST MISSISSIPPI WILL DECREASE TO 15 TO 30 MPH THIS
AFTERNOON AND CONTINUE TO SUBSIDE THROUGH TONIGHT.

INCREASED SWELL WILL CONTINUE TO AFFECT BEACHES WITH A HIGH RISK OF
LETHAL RIP CURRENTS THROUGH TONIGHT.

BANDS OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH
TONIGHT.  A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MISSISSIPPI
AND EXTREME SOUTHWEST ALABAMA WHERE THE GREATEST POTENTIAL FOR HEAVY
RAINFALL EXISTS.

STAY TUNED TO THE LATEST FORECASTS AND ADVISORIES ISSUED BY THE
NATIONAL HURRICANE CENTER ON ISAAC. FOR FURTHER LOCAL DETAILS REFER
TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER
SERVICE IN MOBILE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NATIONAL HURRICANE CENTER FORECAST TRACK SHOWS ISAAC WILL
CONTINUE TO WEAKEN THROUGH THURSDAY WHILE CONTINUING NORTHWESTWARD
ACROSS LOUISIANA.  SOUTHEAST WINDS OF 10 TO 25 MPH ON THURSDAY WILL
SUBSIDE THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUIRED
AS ISAAC CONTINUES SLOWLY NORTHWESTWARD INTO SOUTHEAST LOUISIANA.

GMZ630-650-655-670-675-301200-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
646 AM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A TROPICAL STORM WARNING IS IN EFFECT FOR THE COASTAL WATERS OF
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. THE NATIONAL HURRICANE
CENTER EXPECTS HURRICANE ISAAC TO CONTINUE SLOWLY NORTHWESTWARD INTO
SOUTHEAST LOUISIANA.

TROPICAL STORM CONDITIONS ARE EXPECTED TODAY OVER MOST OF THE AREA
AREA AND ARE POSSIBLE OVER MOST OF THE AREA TONIGHT. SOUTHEAST WINDS
OF 25 TO 40 KNOTS WILL DECREASE TO 25 TO 30 KNOTS TONIGHT. BANDS OF
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH TONIGHT.

STAY TUNED TO THE LATEST FORECASTS AND ADVISORIES ISSUED BY THE
NATIONAL HURRICANE CENTER ON ISAAC. FOR FURTHER LOCAL DETAILS REFER
TO THE LATEST HURRICANE LOCAL STATEMENT FROM THE NATIONAL WEATHER
SERVICE IN MOBILE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NATIONAL HURRICANE CENTER FORECAST TRACK SHOWS ISAAC WILL
CONTINUE TO WEAKEN THROUGH THURSDAY WHILE CONTINUING NORTHWESTWARD
ACROSS LOUISIANA.  SOUTHEAST WINDS OF 20 TO 30 KNOTS ON THURSDAY
WILL SUBSIDE THROUGH THURSDAY NIGHT.

In the hours before

Local storm report, Aug 29, 9:28 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
928 PM CDT WED AUG 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TORNADO          2 NE OLD TEXAS          31.79N 86.98W
08/29/2012                   MONROE             AL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS POSSIBLE TORNADO IN
            NORTHEASTERN MONROE COUNTY.

&&

CL
Local storm report, Aug 30, 12:01 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1201 AM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     FLASH FLOOD      5 WSW LEAKESVILLE       31.13N 88.63W
08/29/2012                   GREENE             MS   EMERGENCY MNGR

            WATER OVER HIGHWAY 57 NEAR HILLMAN. ANTICIPATE OTHER
            ROADS MAY BE AFFECTED.

&&

GENEJ
Local storm report, Aug 30, 12:14 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1214 AM CDT THU AUG 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TORNADO          3 SE SAND HILL          31.31N 88.73W
08/29/2012                   GREENE             MS   EMERGENCY MNGR

            DEBRIS FROM POSSIBLE TORNADO ON BRADLEY RD. NEAR SAND
            HILL.

&&

GENEJ

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:36 PM CDTFlash Flood WarningMOBGeorge, Greene, Perry, Stone6 hr
Aug 29, 9:42 PM CDTTornado WarningMOBGeorge, Greene, Perry48 min
Aug 29, 10:20 PM CDTRiver Flood WarningMOBGeorge, Greene, Perry9 days
Aug 29, 10:25 PM CDTTornado WarningMOBGreene, Perry, Wayne26 min
Aug 29, 11:20 PM CDTFlash Flood WarningMOBGreene, Perry, Wayne6 hr
Aug 30, 12:52 AM CDTWind AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne16 hr
Aug 30, 2:13 AM CDTRiver Flood WarningMOBPerry22 hr
Aug 30, 4:31 AM CDTTornado WarningMOBGreene, Wayne29 min
Aug 30, 4:37 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne9 days
Aug 30, 5:22 AM CDTTornado WarningMOBWayne23 min
Aug 30, 5:48 AM CDTTornado WarningMOBGreene, Wayne27 min
Aug 30, 6:28 AM CDTTornado WarningMOBWayne30 min
Aug 30, 7:07 AM CDTFlash Flood Warning EmergencyMOBGeorge6 hr
Aug 30, 7:18 AM CDTFlash Flood WarningMOBWayne6 hr
Aug 30, 7:23 AM CDTTornado WarningMOBWayne22 min
Aug 30, 7:41 AM CDTTornado WarningMOBGeorge33 min
Aug 30, 8:10 AM CDTTornado WarningMOBWayne35 min
Aug 30, 8:13 AM CDTTornado WarningMOBGreene, Wayne32 min
Aug 30, 8:45 AM CDTTornado WarningMOBGreene, Wayne45 min
Aug 30, 9:00 AM CDTFlash Flood Warning EmergencyMOBGreene6 hr
Aug 30, 10:17 AM CDTRiver Flood WarningMOBGeorge, Greene, Jackson9 days
Aug 30, 1:18 PM CDTAreal Flood WarningMOBGeorge, Greene, Perry, Stone, Wayne20 hr
Aug 29, 7:27 PM CDTTornado WarningMOBMonroe, Wilcox30 min
Aug 29, 7:29 PM CDTSmall Craft AdvisoryMOB33 hr
Aug 29, 7:45 PM CDTCoastal Flood WarningMOB21 hr
Aug 30, 12:22 AM CDTFlash Flood WarningMOBMobile, Washington6 hr
Aug 30, 2:46 AM CDTTornado WarningMOBCovington33 min
Aug 30, 3:53 AM CDTTornado WarningMOBCovington, Escambia37 min
Aug 30, 4:09 AM CDTTornado WarningMOBButler, Crenshaw16 min
Aug 30, 4:32 AM CDTTornado WarningMOBCovington28 min
Aug 30, 6:43 AM CDTTornado WarningMOBChoctaw, Washington37 min
Aug 30, 9:01 AM CDTTornado WarningMOBMobile, Washington44 min
Aug 30, 10:16 AM CDTTornado WarningMOBChoctaw, Washington44 min
Aug 30, 10:56 AM CDTTornado WarningMOBChoctaw49 min
Aug 30, 11:32 AM CDTSevere Thunderstorm WarningMOBMobile43 min
Aug 30, 11:44 AM CDTFlash Flood WarningMOBMobile, Washington6 hr
Aug 30, 11:56 AM CDTTornado WarningMOBChoctaw33 min
Aug 30, 4:29 PM CDTHigh Surf AdvisoryMOB20 hr

Nearby

Areal Flood Warnings in Mississippi, 2012Areal Flood Warnings in Alabama, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.